Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 25, 2009, 7:04 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Feb 25, 2009, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2009, 7:04 AM MST (14:04 UTC)
- In effect from
- Feb 25, 2009, 1:00 PM MST
- Expired
- Feb 25, 2009, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3612 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 251404 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 704 AM MST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING FOR OTERO AND EASTERN SIERRA COUNTIES IN NEW MEXICO...AND FAR WEST TEXAS ZONES OF EL PASO AND HUDSPETH COUNTIES FOR RELATIVE HUMIDITIES OF 15% OR LESS...SUSTAINED WINDS OF 20 MPH GUSTING TO 30 MPH...ALONG WITH HIGH OR GREATER FIRE DANGER... .A WEAK DISTURBANCE WILL PASS THROUGH THE FOUR CORNERS TODAY. PASSAGE OF THIS FEATURE WILL STRENGTHEN UPPER LEVEL WINDS OVER OUR AREA. DESPITE THIN BAND OF HIGH CLOUD COVER OVER OUR AREA...UNSEASONABLY WARM AIR IN THE LOWER ATMOSPHERE WILL ALLOW FOR VERY EFFICIENT MIX-DOWN OF THESE WINDS. THESE WILL COMBINE WITH INCREASING 20-FT WINDS AS A RESULT OF TIGHTENING PRESSURE GRADIENT ACROSS OUR AREA. THIS WILL MEAN WEST TO SOUTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH. IN ADDITION LOW FUEL MOISTURE...RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT MOST AREAS AND HIGH OR GREATER FIRE DANGER RATINGS ARE EXPECTED TODAY. NMZ111-251515- /O.CAN.KEPZ.FW.A.0003.090225T2000Z-090226T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 704 AM MST WED FEB 25 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELED THE FIRE WEATHER WATCH. WHILE VERY DRY CONDITIONS WILL REMAIN IN PLACE TODAY...20-FOOT SUSTAINED WIND SPEEDS BELOW 20 MPH ARE EXPECTED THROUGH THE PERIOD. $$ NMZ112-113-TXZ055-056-260200- /O.UPG.KEPZ.FW.A.0003.090225T2000Z-090226T0200Z/ /O.NEW.KEPZ.FW.W.0004.090225T2000Z-090226T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 704 AM MST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH ARE EXPECTED WEDNESDAY. LOW FUEL MOISTURE...RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT MOST AREAS AND VERY HIGH OR GREATER EXPECTED FIRE DANGER RATINGS ARE EXPECTED. RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KEPZ 252111 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 211 PM MST WED FEB 25 2009 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EARLY THURSDAY EVENING FOR OTERO AND EASTERN SIERRA COUNTIES IN NEW MEXICO...AND FAR WEST TEXAS ZONES OF EL PASO AND HUDSPETH COUNTIES... .FAST ZONAL FLOW ACROSS SOUTHWEST...WILL CONTINUE TO CARRY WEAK DISTURBANCES OVER OUR FIRE WEATHER ZONES THROUGH END OF THE WEEK. THESE WILL BRING SOME ENHANCEMENT TO WINDS ALOFT AVAILABLE TO REACH THE SURFACE. FORECAST ABSENCE OF SIGNIFICANT CLOUD COVER THURSDAY...WILL ALLOW EFFICIENT MIX-DOWN OF HIGHER WINDS ALOFT. THESE WILL COMBINE WITH INCREASING 20-FT WINDS AS A RESULT OF TIGHTENING PRESSURE GRADIENT ACROSS OUR AREA. THIS WILL MEAN SUSTAINED WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. IN ADDITION LOW FUEL MOISTURE... RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT MOST AREAS AND HIGH OR GREATER FIRE DANGER RATINGS ARE ANTICIPATED. NMZ112-113-TXZ055-056-261600- /O.NEW.KEPZ.FW.A.0004.090226T2000Z-090227T0200Z/ /O.CON.KEPZ.FW.W.0004.000000T0000Z-090226T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 211 PM MST WED FEB 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION LOW FUEL MOISTURE...RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT MOST AREAS AND HIGH OR GREATER FIRE DANGER RATINGS ARE EXPECTED. SIMILAR CONDITIONS ARE EXPECTED THURSDAY AFTERNOON AND EARLY EVENING...WHERE HIGHER 20-FT WINDS MAY BE A LITTLE MORE WIDESPREAD THURSDAY WITH MINIMUM FORECAST AMOUNT OF HIGH CLOUD COVER. RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 4:18 AM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 25, 4:18 AM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
418 AM MST WED FEB 25 2009
.SYNOPSIS...
A QUIET WEATHER PATTERN WILL CONTINUE FOR THE REST OF THE WEEK
INTO THE WEEKEND. TEMPERATURES TODAY WILL APPROACH RECORD HIGHS IN
MOST LOCATIONS. WE WILL SEE SOME COOLING FOR THURSDAY AND
FRIDAY...BUT WE WILL STILL SEE TEMPERATURES RUNNING WELL ABOVE
NORMAL. OUR WARM DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND
INTO THE FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
WELL THE RIDGE THAT BROUGHT US ALL THIS WARM WEATHER HAS WEAKENED
AND IS MOVING EAST...BUT NEVER FEAR IT WILL RETURN BEFORE THE END
OF THE FORECAST PERIOD. IN THE SHORT TERM A ZONAL FLOW HAS BEGUN
TO SET UP ACROSS THE SOUTHWEST U.S. WEAK SHORT WAVES EMBEDDED IN
THE ZONAL FLOW WILL COMBINE WITH THE ZONAL FLOW ITSELF TO HELP
GENERATE A COUPLE OF DAYS WORTH OF LEE SIDE TROFS FOR TODAY AND
TOMORROW. NEITHER TODAYS NOR TOMORROWS PRESSURE GRADIENTS WILL
BE THAT PARTICULARLY TIGHT...BUT THEY WILL BE TIGHT ENOUGH TO GIVE
US SOME BREEZY AFTERNOON WINDS. AS WE HEAD INTO THE WEEKEND
ANOTHER RIDGE WILL BEGIN TO BUILD ACROSS THE SOUTHWEST. AT THE
SAME TIME A SHORT WAVE TROF WILL DASH ACROSS COLORADO ON SATURDAY.
THIS SYSTEM WILL BE TO FAR NORTH TO HAVE A DIRECT INFLUENCE ON OUR
WEATHER...BUT IT WILL HELP DRIVE A BACK DOOR COLD FRONT ACROSS THE
AREA LATE IN THE DAY ON SATURDAY. NOT A LOT OF COOLING WITH THIS
FRONT SO WE WILL CONTINUE TO SEE ABOVE NORMAL TEMPERATURES RIGHT
THROUGH TO THE FIRST PART OF NEXT WEEK. BOTH THE GFS AND DGEX ARE
INDICATING THAT WE WILL SEE A PATTERN SHIFT WITH A DEEP TROF
MOVING ACROSS THE SOUTHWEST FOR THE MIDDLE PART OF NEXT WEEK...BUT
THE LATEST RUN OF THE ECMWF STICKS WITH THE RIDGE SOLUTION. FOR
NOW IVE INCREASED OUR CLOUDS A BIT AND LEFT IT AT THAT.
NEAR RECORD TO RECORD HEAT EXPECTED TODAY ACROSS THE AREA.
TEMPERATURES WILL BE FIFTEEN TO TWENTY DEGREES ABOVE NORMAL. WITH
ZONAL FLOW BECOMING BETTER ESTABLISHED BY THE END OF THE WEEK WE
WILL SEE SOME SLIGHT COOLING OF OUR HIGHS...BUT THEY WILL STILL BE
RUNNING TEN TO FIFTEEN DEGREES ABOVE NORMAL. ON SATURDAY A WEAK
BACK DOOR COLD FRONT WILL MOVE ACROSS NEW MEXICO. THIS WILL COOL
US A FEW MORE DEGREES...BUT THE HIGHS ON SUNDAY WILL STILL BE
FIVE TO EIGHT DEGREES ABOVE NORMAL. AS ANOTHER RIDGE BUILDS INTO
THE SOUTHWEST WE WILL SEE OUR HIGHS CLIMB BACK UP TO AROUND TEN
DEGREES ABOVE NORMAL FOR THE START OF NEXT WEEK.
&&
.AVIATION...25/12Z-26/12Z
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. HIGH CLOUDS WILL
CONTINUE TO STREAM ACROSS THE AREA TODAY...BUT WILL NOT LOWER
CEILINGS BELOW 12K. GUSTY WINDS WILL DEVELOP DURING THE AFTERNOON
WHICH WILL LEAD TO MODERATE OR GREATER TURBULENCE NEAR AND
DOWNWIND OF AREA MOUNTAINS.
&&
.FIRE WEATHER...
THE UPPER LEVEL RIDGE THAT HAS KEPT US SUNNY AND DRY HAS WEAKENED
AND IS MOVING OFF. A ZONAL FLOW IS MOVING INTO PLACE ACROSS THE
AREA. A WEAK SHORT WAVE WILL MOVE THROUGH THE UPPER FLOW THIS
AFTERNOON. THIS WILL HELP TIGHTEN SURFACE PRESSURE GRADIENTS AND
BRING US CLOSE TO CRITICAL FIRE LEVELS BY LATE THIS AFTERNOON. DRY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND WITH POOR
RH RECOVERIES. ON SATURDAY A BACK DOOR COLD FRONT WILL MOVE ACROSS
THE AREA...BUT CONDITIONS WILL CONTINUE VERY DRY WITH TEMPERATURES
STILL SEVERAL DEGREES ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 54 83 51 78 / 0 0 0 0 0
SIERRA BLANCA TX 84 55 84 52 74 / 0 0 0 0 0
LAS CRUCES 81 51 83 49 78 / 0 0 0 0 0
ALAMOGORDO 80 49 82 45 71 / 0 0 0 0 0
CLOUDCROFT 59 36 60 33 55 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 80 49 81 45 74 / 0 0 0 0 0
SILVER CITY 74 43 73 41 69 / 0 0 0 0 0
DEMING 82 50 82 47 77 / 0 0 0 0 0
LORDSBURG 82 47 81 47 78 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ111>113.
TX...FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
&&
BRICEHazardous weather outlook, Feb 25, 7:03 AM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 703 AM MST WED FEB 25 2009 NMZ022>025-030>032-TXZ055-056-261415- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 703 AM MST WED FEB 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS THIS AFTERNOON WILL BRING A HEIGHTENED FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:11 PM MST | Fire Weather Watch | EPZ | El Paso, Hudspeth | 17 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.